This video published on Nov 26, 2012 by ABCNews, talks about the dangers of mixing grapefruit with medications. For me, this is old news, because I actually experienced a situation that could have been fatal had I not gotten medical treatment. This happened to me about 6 years ago, and it caused a very serious serotonin overload, so I know first hand it isn’t anything to mess around with. My advice is that if you are on medication simply avoid eating grapefruit altogether, but if you do eat it and start noticing unusual symptoms/problems, go to the emergency room.
Here’s some other resources for more information about the interaction between grapefruit and some medications.
- Mayo Clinic – http://www.mayoclinic.com/health/food-and-nutrition/AN00413
- Rx List (Grapefruit information includes a list of many meds that can be effected by grapefruit) – http://www.rxlist.com/grapefruit/supplements.htm
- Grapefruit causes dangerous interactions with Medication (drysdaleosteopathy.wordpress.com)
- Grapefruit, medicine interaction warning (abc15.com)
- Grapefruit, Medicine Interaction Warning Expanded (abcnews.go.com)
- WARNING: Grapefruit reacts with expanding list of drugs – NEWS.com.au (news.com.au)
- Researchers warn mixing grapefruit with drugs can kill you (rawstory.com)
- Grapefruit and pills mix warning (bbc.co.uk)
- Warning over risk of grapefruit clash with prescriptions (independent.co.uk)